Skip to main content
main-content

01.12.2015 | Case report | Ausgabe 1/2015 Open Access

BMC Dermatology 1/2015

Photoallergic reaction in a patient receiving vandetanib for metastatic follicular thyroid carcinoma: a case report

Zeitschrift:
BMC Dermatology > Ausgabe 1/2015
Autoren:
Jennifer Goldstein, Anisha B. Patel, Jonathan L. Curry, Vivek Subbiah, Sarina Piha-Paul
Wichtige Hinweise

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

All authors read and approved the final manuscript. JG participated in the study concept and design, analysis of the case, drafting of the manuscript and critical revision of the manuscript and important intellectual content. SP participated in the study concept and design, analysis of the case, drafting of the manuscript and critical revision of the manuscript and important intellectual content, and study supervision. AP participated in the study concept and design, analysis of the case, critical revision of the manuscript and important intellectual content, and provided technical support. JC participated in the study concept and design, analysis of the case, critical revision of the manuscript and important intellectual content, and provided technical support. VS participated in the study concept and design, analysis of the case, drafting of the manuscript and critical revision of the manuscript and important intellectual content.

Abstract

Background

Novel targeted agents have been increasingly developed and tested in clinical trials over the past 5–10 years, many with unknown and unanticipated side effects. We describe here a case of a patient with a history of metastatic follicular thyroid carcinoma that we believe developed vandetanib–associated photoallergic dermatitis while enrolled on a phase 1 clinical trial.

Case presentation

A 51-year-old Caucasian female with poorly differentiated, metastatic follicular thyroid carcinoma presented with a cutaneous eruption that developed over 3 to 4 days while treated on phase 1 clinical trial with vandetanib-based therapy. Given the concern for photoallergic dermatitis, vandetanib was discontinued and supportive care provided including topical and oral steroid administration. Her cutaneous eruption improved and she was successfully re-challenged with vandetanib.

Conclusion

Tyrosine kinase inhibitors, such as typo-vandetinib, with various therapeutic targets have come to the forefront of oncologic therapy in recent years. It is important to have a better understanding of the side effect profile and management in order to anticipate adverse events and maintain patient safety in future clinical trials.
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2015

BMC Dermatology 1/2015 Zur Ausgabe

Neu im Fachgebiet Dermatologie

Meistgelesene Bücher aus dem Fachgebiet

2015 | Buch

Selbstzahlerleistungen in der Dermatologie und der ästhetischen Medizin

Dieses Buch beschreibt über 50 sinnvolle Selbstzahlerleistungen der dermatologisch-ästhetischen Diagnostik und Therapie. Lernen Sie, wie Sie Ihr Praxisangebot mit bewährten und innovativen Methoden erfolgreich ausbauen, Ihre Umsätze steigern und die Wünsche Ihrer Patienten erfüllen.

Herausgeber:
Bernd Kardorff

2012 | Buch

Häufige Hauttumoren in der Praxis

Warzen, Nävi, Zysten, aktinische Keratosen, malignes Melanom – im ärztlichen Alltag begegnet man einer Vielzahl von Hauttumoren oder tumorartigen Hautveränderungen. Dieses Buch bietet übersichtliche Tabellen zur Schnellorientierung, prägnante Darstellung des klinischen Bildes und Tipps zur angemessenen Therapie.

Autoren:
Prof. Dr. med. habil. Sabine G. Plötz, Prof. Dr. med. Rüdiger Hein, Prof. Dr. med. Dr. phil. Johannes Ring

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Dermatologie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise